Symmetrical Drug-Related Intertriginous and Flexural ...
841
Description

Symmetrical Drug-Related Intertriginous and Flexural Exanthema (SDRIFE)



49M +burning rash groins/buttocks (pic in next thread) x 1d. No fever. 120/80,HR87. Exam: b/l warm,red patch groins/buttocks; no oral/palm lesion. WBC: 9. PMH: DM (A1c 6.5%; on canagliflozin), HTN (amlodipine), taking amox for a recent ear infection. Tx of this condition?

68% got the right answer, d/c culprit drug +/- steroids. The MCQ highlights a case of symmetrical drug-related intertriginous and flexural exanthema (SDRIFE). 

SDRIFE is a drug reaction uniquely characterized by:

 - symmetrical, well-demarcated,  erythematous, confluent maculopapular rash/plaques in the upper/inner thighs, inguinal, gluteal areas

Other features of SDRIFE:

 - also known as baboon syndrome (rash in the buttocks resembles that of baboons)

 - the rash can rarely exhibit pustules, blisters, or purpura 

 - does not involve the palms/soles, face, or mucosal surfaces



WuidQ: Washington University ID Questions @WuidQ



#SDRIFE #Symmetrical #DrugRelated #Intertriginous #Flexural #Exanthema #rash #clinical #photo #dermatology
Contributed by

Dr. Gerald Diaz
@GeraldMD
Board Certified Internal Medicine Hospitalist, GrepMed Editor in Chief πŸ‡΅πŸ‡­ πŸ‡ΊπŸ‡Έ - Sign up for an account to like, bookmark and upload images to contribute to our community platform. Follow us on IG:  https://www.instagram.com/grepmed/ | Twitter: https://twitter.com/grepmeded/
0 Comments

Related content